Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 158, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 27, 2000, 10:52 PM CDT for Cumberland County, Kentucky. It was in force for 13 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 27, 2000, 10:52 PM CDT (03:52 UTC)
- Expired
- Jul 27, 2000, 11:05 PM CDT
- In force
- 13 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Cumberland County, KY
The radar
The Nashville radar (KOHX), 121 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 11:00 PM CDT | Thunderstorm Wind 50 E | Countywide, KY | Numerous trees were downed countywide by thunderstorm winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1356 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2111 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
358 WUUS53 KLMK 280353 SVRSDF KYC057-280405- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1052 PM CDT THU JUL 27 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 1105 PM CDT * AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BURKESVILLE...OR ABOUT 45 MILES SOUTHWEST OF SOMERSET...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AMANDAVILLE AROUND 1100 PM CDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:45 PM CDT, 9 hours 7 minutes earlier.
Area forecast discussion, Jul 27, 1:45 PM CDT, 9 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT THU JUL 27 2000 A LOW CONFIDENCE FCST AS MODELS SHOW DIFFERENCES AND NEGLIGIBLE RUN-TO-RUN CONSISTENCY. WHAT IS CONSISTENT IS SPINNER OVER THE GREAT LAKES...DIFFLUENT W/NW UPR FLO OVER FA...BUT INSUFFICIENT MOISTURE/INSTAB TO GENERATE MORE THAN ISOLD TSTMS ATTM. BASED ON ALL MODELS DIGGING TROF SOUTH ACRS MSP/OH VLYS THRU 60HRS...EXPECT AN INCRS IN TSTM CHCS BUT TOUGH TO FCST TIMING/COVERAGE. WEAK FNTL ZONE FROM NERN TO WRN IL NEAR UIN SHUD CONT SLOW SEWD TRACK WITH AMPLIFYING TROF UPSTRM OF FA BY SAT. AVN MODEL QPF MATCHES UP BEST WITH CURRENT CONVECTIVE RAINS ACRS MSP/OH VLYS AND WILL USE IT TO SPECIFY CHC POPS BEGINNING LATE TNGT AND CONTG THRU SAT AS FIRST IMPLSE TRACKS SEWD TOWARD LWR OH VLY BEGINNING TREND OF LWRG HGTS/COOLING/INCRSG INSTAB. TEMPS A BLEND OF FWC/FAN. MINS HAVE BEEN RUNNING CLOSER TO FWC WITH MAXS BETWEEN FWC/FAN. WILL SHADE MAXES DOWN A BIT MOST AREAS FROM PRVS DAYS. .SDF...NONE. DK
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.